Alert archive / Florida / Coastal Flood Statements in 2019

Coastal Flood Statement 9, NWS Miami, FL

October 18, 2019Collier County, Florida

NWS Miami, FL issued this coastal flood statement at Oct 18, 2019, 2:52 PM EDT for Collier County, Florida. It took effect at Oct 18, 2019, 8:00 PM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2019, 2:52 PM EDT (18:52 UTC)
In effect from
Oct 18, 2019, 8:00 PM EDT
Expired
Oct 20, 2019, 8:00 AM EDT
In force
36 hr
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2019-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1282 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2019-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1282 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
800 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

534 
WHUS42 KMFL 181852
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Miami FL
252 PM EDT Fri Oct 18 2019

FLZ069-190300-
/O.NEW.KMFL.CF.S.0009.191019T0000Z-191020T1200Z/
/O.NEW.KMFL.RP.S.0040.191019T0000Z-191021T0000Z/
Coastal Collier-
252 PM EDT Fri Oct 18 2019

...HIGH RIP CURRENT RISK IN EFFECT FROM 8 PM EDT THIS EVENING
THROUGH SUNDAY EVENING...

...COASTAL FLOOD STATEMENT IN EFFECT FROM 8 PM EDT THIS EVENING
THROUGH SUNDAY MORNING...

* COASTAL FLOODING...Sensitive and low-lying locations along the
  Gulf coast may experience minor flooding. 

* TIMING...Coastal Flooding possible through Sunday morning. High
  Rip Current risk through Sunday evening.

* IMPACTS...Life threatening rip currents will pose a hazard to
  all swimmers. Heed the advice of lifeguards. Swimming is not
  recommended. Coastal flooding will be possible impacting
  sensitive and low-lying coastal locations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Coastal Flood Statement indicates that onshore winds and tides 
will combine to generate flooding of low areas along the shore.

There is a high risk of rip currents.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins, jetties
and piers. Heed the advice of lifeguards, beach patrol flags and
signs.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$


http://www.weather.gov/miami
5 follow-up statements
546 
WHUS42 KMFL 190529
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Miami FL
129 AM EDT Sat Oct 19 2019

FLZ069-192000-
/O.CON.KMFL.CF.S.0009.000000T0000Z-191020T1200Z/
/O.CON.KMFL.RP.S.0040.000000T0000Z-191021T0000Z/
Coastal Collier-
129 AM EDT Sat Oct 19 2019

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

...COASTAL FLOOD STATEMENT REMAINS IN EFFECT THROUGH SUNDAY 
MORNING...

* COASTAL FLOODING...Sensitive and low-lying locations along the 
  Gulf coast may experience minor flooding. 

* TIMING...Coastal flooding possible through Sunday morning. High
  Rip Current risk through Sunday evening.

* IMPACTS...Life threatening rip currents will pose a hazard to 
  all swimmers. Heed the advice of lifeguards. Swimming is not 
  recommended. Coastal flooding will be possible impacting 
  sensitive and low-lying coastal locations. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Coastal Flood Statement indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.

There is a high risk of rip currents.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins, jetties
and piers. Heed the advice of lifeguards, beach patrol flags and
signs.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$


http://www.weather.gov/miami
507 
WHUS42 KMFL 191509
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Miami FL
1109 AM EDT Sat Oct 19 2019


FLZ069-192315-
/O.CON.KMFL.CF.S.0009.000000T0000Z-191020T1200Z/
/O.CON.KMFL.RP.S.0040.000000T0000Z-191021T0000Z/
Coastal Collier-
1109 AM EDT Sat Oct 19 2019

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

...COASTAL FLOOD STATEMENT REMAINS IN EFFECT THROUGH SUNDAY 
MORNING...

* COASTAL FLOODING...Sensitive and low-lying locations along the 
  Gulf coast may experience minor flooding. 

* TIMING...Coastal flooding possible through Sunday morning. 
  High Rip Current risk through Sunday evening. 

* IMPACTS...Life threatening rip currents will pose a hazard to 
  all swimmers. Heed the advice of lifeguards. Swimming is not 
  recommended. Coastal flooding will be possible impacting 
  sensitive and low-lying coastal locations. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Coastal Flood Statement indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.

There is a high risk of rip currents.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins, jetties
and piers. Heed the advice of lifeguards, beach patrol flags and
signs.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$


http://www.weather.gov/miami
394 
WHUS42 KMFL 192036
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Miami FL
436 PM EDT Sat Oct 19 2019

FLZ069-200445-
/O.CON.KMFL.CF.S.0009.000000T0000Z-191020T1200Z/
/O.CON.KMFL.RP.S.0040.000000T0000Z-191021T0000Z/
Coastal Collier-
436 PM EDT Sat Oct 19 2019

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

...COASTAL FLOOD STATEMENT REMAINS IN EFFECT THROUGH SUNDAY 
MORNING...

* COASTAL FLOODING...Sensitive and low-lying locations along the 
  Gulf coast may experience minor flooding. 

* TIMING...Coastal flooding possible through Sunday morning. 
  High Rip Current risk through Sunday evening. 

* IMPACTS...Life threatening rip currents will pose a hazard to 
  all swimmers. Heed the advice of lifeguards. Swimming is not 
  recommended. Coastal flooding will be possible impacting 
  sensitive and low-lying coastal locations. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Coastal Flood Statement indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.

There is a high risk of rip currents.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins, jetties
and piers. Heed the advice of lifeguards, beach patrol flags and
signs.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$


http://www.weather.gov/miami
770 
WHUS42 KMFL 200231
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Miami FL
1031 PM EDT Sat Oct 19 2019


FLZ069-201045-
/O.CON.KMFL.CF.S.0009.000000T0000Z-191020T1200Z/
/O.CON.KMFL.RP.S.0040.000000T0000Z-191021T0000Z/
Coastal Collier-
1031 PM EDT Sat Oct 19 2019

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

...COASTAL FLOOD STATEMENT REMAINS IN EFFECT THROUGH SUNDAY 
MORNING...

* COASTAL FLOODING...Sensitive and low-lying locations along the 
  Gulf coast may experience minor flooding. 

* TIMING...Coastal flooding possible through Sunday morning. 
  High Rip Current risk through Sunday evening. 

* IMPACTS...Life threatening rip currents will pose a hazard to 
  all swimmers. Heed the advice of lifeguards. Swimming is not 
  recommended. Coastal flooding will be possible impacting 
  sensitive and low-lying coastal locations. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Coastal Flood Statement indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.

There is a high risk of rip currents.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins, jetties
and piers. Heed the advice of lifeguards, beach patrol flags and
signs.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$


http://www.weather.gov/miami

FELL
308 
WHUS42 KMFL 200650
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Miami FL
250 AM EDT Sun Oct 20 2019


FLZ069-201500-
/O.CON.KMFL.CF.S.0009.000000T0000Z-191020T1200Z/
/O.CON.KMFL.RP.S.0040.000000T0000Z-191021T0000Z/
Coastal Collier-
250 AM EDT Sun Oct 20 2019

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

...COASTAL FLOOD STATEMENT REMAINS IN EFFECT THROUGH THIS 
MORNING...

* COASTAL FLOODING...Sensitive and low-lying locations along the 
  Gulf coast may experience minor flooding. 

* TIMING...Coastal flooding possible through Sunday morning. 
  High Rip Current risk through Sunday evening. 

* IMPACTS...Life threatening rip currents will pose a hazard to 
  all swimmers. Heed the advice of lifeguards. Swimming is not 
  recommended. Coastal flooding will be possible impacting 
  sensitive and low-lying coastal locations. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Coastal Flood Statement indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.

There is a high risk of rip currents.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins, jetties
and piers. Heed the advice of lifeguards, beach patrol flags and
signs.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$


http://www.weather.gov/miami

FELL

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 18, 1:46 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Oct 18, 1:46 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Miami FL
146 PM EDT Fri Oct 18 2019

.Aviation...
Based on radar trends and satellite coverage, VCTS mention has
been moved to 20Z and after as convection hasn't materialized
through 17Z. But periods of MVFR are still possible for the later
part of this afternoon as winds remain generally SSE and low
level moisture gradually increase. A good deck of mid/upper lvl
clouds might hinder sfc heating for the remainder of this
afternoon, so there is not enough confidence for other than VCTS
after 20Z for now. Next chance at thunderstorm activity will be
Saturday after 08Z as the potential tropical cyclone over the Gulf
moves into northern Florida. This system also tightens pressure
gradients Saturday afternoon with possible periods of breezy and
gusty S/SSW winds.

&&

.Prev Discussion... /issued 1013 AM EDT Fri Oct 18 2019/

Update...
A brief round of morning fog developed again over portions of
interior and east coast SoFlo, but very patchy and localized in
nature, but dissipated shortly after sunrise. Increasing chances
for showers and storms continue today and into Saturday, however,
the overall synoptic scenario is similar to yesterday's. Dynamic
support looks favorable in the mid/upper levels, while 12Z MFL
sounding data also show better thermodynamic parameters for
sustaining convection this afternoon with PWATs around 1.8 inches,
sfc CAPE of just over 2K, and adequate helicities. But it is the
cell-genesis processes again the hindering factor with probably
the potential sea breeze boundaries the only strong-enough
mechanism to provide enough lifting for cells to reach the better
dynamical support aloft.

In general, it seems the high-res models are underestimating the
dynamic potential for storms this afternoon when compared with the
12Z sounding, so special attention will be placed in monitoring
the evolution of the airmass on radar through the rest of the
morning hours. Grids have been updated, but no significant changes
has been made from the inherited forecast.

Prev Discussion... /issued 350 AM EDT Fri Oct 18 2019/

Short Term...

Today through Saturday...

An unsettled pattern is forecast to close out the work week and kick
off the weekend as a frontal boundary lingers over Florida while the
parent low pressure system over New England and the Canadian
Maritimes eventually moves away. The frontal boundary will begin to
retreat northward as a warm front, allowing South Florida to remain
within the warm sector. As the warm front pushes northward into
Central Florida today, Potential Tropical Cyclone Sixteen will
traverse the Gulf of Mexico with a forecast path towards Florida's
panhandle. The impacts from this lopsided system will be felt well
away from its center.

Friday will again be a day where convection is mainly driven by
diurnal heating and the ample moisture available in the warm sector
along and behind the warm front as it pushes northward. The lake
region will see the highest rain and storm chances today. Other
portions of South Florida may also see convection fire along
boundaries which could lead to training cells as the flow could
be perpendicular to the initiating boundaries.

As we enter Friday night, the progress of PTC Sixteen will be a
crucial factor in determining what, if any, potential threat for strong
to severe storms will exist for South Florida. The enhanced wind
shear provided by a low level jet on the east side of the system
will create a concern for tornadic activity over portions of the
Gulf coast and possibly even the Lake Okeechobee region into metro
Palm Beach/Broward tonight into Saturday.

0-1 SRH values exceed 100 m2/s2 overnight in most guidance solutions
which demonstrates the environment capable of supporting strong to
severe storms if convection develops and is able to tap into the
environment. Current Storm Prediction Center Day 1 and 2 Outlooks
(SWODY1 & SWODY2) support the notion that the greatest threat of
severe storms remains to the north, closer to the forecast track of
the center of PTC Sixteen. The threat to southern Florida remains
non-zero and heavily reliant on convection being able to access the
high shear environment.

As PTC Sixteen eventually moves ashore and the associated cold front
pushes across the peninsula of Florida on Saturday, shower and
thunderstorm chances will continue to rise. The potential for strong
storms continues through Saturday as the wind shear is still present
through a good portion of the day thanks to a 30-40 kt 700 mb jet
that remains over much of the peninsula as the front advances
southward. The additional convection and associated cloud cover
should help keep temperatures a few degrees cooler on Saturday
compared to Friday and some previous days where lower 90s were more
common than upper 80s.

Long Term...

Saturday Night through Friday...

As of 2 AM EDT, current Potential Tropical Cyclone (PTC) Sixteen
is forecast to progress from the central Gulf of Mexico towards
eastern North Carolina over the course of the weekend. A warm
front, initially located in the Lake Okeechobee region, will
gradually lift towards the north by Sunday. As the front departs,
this will allow winds to veer from the southerly direction, and
thus, warming temperatures. Both record high maximum temperatures
and record high minimum temperatures look to be in jeopardy
during this time frame. See CLIMATE section for more.

With this front, an increase in low to mid level flow is
anticipated. Furthermore, models are hinting at multiple vorticity
perturbations firing off from PTC Sixteen and drifting southward
across portions of South Florida. GFS is a little more potent than
ECMWF, but regardless, thunderstorm development will be higher
this weekend compared to the last several days. This is due to the
multiple rounds of vorticity perturbation traversing the area
along with ample lift from the aforementioned warm front and
additional low-level boundaries (i.e. outflow boundaries, sea
breeze, etc.). Increasing low-level shear will also promote the
risk of isolated funnel clouds, and perhaps a tornado, though
higher probabilities exist in the short term.

With all of the above in mind, there is some concern for strong to
severe thunderstorms to develop Saturday/Saturday evening,
especially for the northern and western portions of the CWA.
Lightning, localized flooding, and damaging winds are all
possible, with a conditional tornado risk as well with any
supercells that may develop. The Storm Prediction Center has
placed a Marginal Risk for severe thunderstorms just to the north
of the CWA Saturday, however this can certainly change as the
forecast evolves with time. In regards to the SPC risk, this is
just a generalized forecast and severe storms can occur outside of
the targeted areas.

The bottom line for this upcoming weekend is to keep up with the
evolving forecast.

By Monday of next week, generally seasonal and benign conditions
are expected. This is forecast to continue into Tuesday. Rain
chances should increase by mid to late week as a cold front
approaches the region and stalls to the south of the Florida Keys.
Slightly cooler temperatures should be in store for South Florida once
the front passes, though this just means temperatures fall back to
near normal for this time of year.

Marine...
Potential Tropical Cyclone Sixteen over the Gulf of Mexico is
expected to approach the Florida Panhandle this weekend,
increasing Gulf winds and seas. Cautionary wind conditions are
possible Friday afternoon with a Small Craft Advisory in effect
beginning Friday night for both winds and seas in the Gulf.
Cautionary conditions are possible across the Atlantic waters
tonight. Small Craft should Exercise Caution. A W/SW swell of 1-3
ft should persist from Saturday into Sunday. Showers and
thunderstorms, some strong, will increase in coverage for today
into the weekend across all local waters.

Aviation...
Increasing convective activity through the TAF period with a focus
this afternoon through Friday night. Overnight fog could be an
issue at fog-prone terminals like APF and TMB. Sub-VFR conditions
are possible with morning fog and any convection that impacts a
terminal. Confidence is too low to introduce any restrictions with
this issuance; short-fused amendments will likely be necessary.

Beach Forecast...
There is an elevated risk for rip currents for the Gulf beaches
this weekend into early next week.

Climate...
Near record high minimum temperatures and high maximum
temperatures are forecast to either break or tie records through
the beginning of next week. Forecast minimum temperatures and
records for the next three days below...

LOCATION            DATE     FORECAST HI-MIN      RECORD
NAPLES             18 OCT          76            76 IN 1968
WEST PALM BEACH    18 OCT          77            79 IN 1998
FORT LAUDERDALE    18 OCT          79            80 IN 2018
MIAMI              18 OCT          78            79 IN 1928

NAPLES             19 OCT          76            78 IN 1968
WEST PALM BEACH    19 OCT          77            80 IN 2018
FORT LAUDERDALE    19 OCT          79            79 IN 2013
MIAMI              19 OCT          78            79 IN 1970

NAPLES             20 OCT          76            76 IN 2013
WEST PALM BEACH    20 OCT          76            78 IN 2017
FORT LAUDERDALE    20 OCT          78            79 IN 1993
MIAMI              20 OCT          78            80 IN 1969

&&

.Preliminary Point Temps/PoPs...
West Palm Beach  77  86  76  88 /  70  70  30  50
Fort Lauderdale  79  87  78  88 /  60  70  30  40
Miami            78  87  78  89 /  60  60  30  40
Naples           76  87  76  88 /  60  80  50  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...Small Craft Advisory from 10 PM this evening to 8 PM EDT
     Saturday for GMZ656-657-676.

&&

Aviation...17/AR
Hazardous weather outlook, Oct 18, 4:16 AM EDT, 10 hours 36 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
416 AM EDT Fri Oct 18 2019

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
182030-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
416 AM EDT Fri Oct 18 2019

...Strong thunderstorms possible later today through the overnight...
...Marine conditions will deteriorate in Gulf due to PTC Sixteen...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Lightning, locally heavy rainfall, and gusty winds are
primary hazards with thunderstorms.

Tornadoes: Stronger thunderstorms will be capable of producing funnel
clouds or an isolated weak tornado, particularly later tonight over
portions of Southwest Florida and the Lake Okeechobee region.

Waterspouts: Showers and thunderstorms could produce waterspouts,
mainly over the Gulf and Lake Okeechobee waters.

Wind: Stronger thunderstorms could produce wind gusts capable of
causing isolated wind damage. Sustained winds will also increase to
20 to 25 knots over the Gulf of Mexico and around 20 knots over the
Atlantic waters, causing hazardous marine conditions. Reference the
Small Craft Advisory for the latest marine details.

Flooding: Training showers and thunderstorms could cause locally
heavy rainfall capable of producing the ponding of water on roads and
low-lying poorly drained areas, mainly from the Alligator Alley and
Interstate 595 corridor northward.

Temperatures: Heat Index values will be near 100 across portions of
inland South Florida today.

Visibility: There could be some patchy fog across Southwest Florida
and inland South Florida this morning and again tonight. Visibility
could drop to a quarter of a mile in some spots.

Waves: Seas will build to 7 to 10 feet in the Gulf of Mexico late
tonight into Saturday. Reference the Small Craft Advisory for the
latest details.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Thunderstorms are possible Saturday through Monday and Wednesday
through Thursday. Strong thunderstorms are possible Saturday,
particularly around Southwest Florida and the Lake Okeechobee
region.

20 to 25 knot winds and 7 to 10 foot seas in the Gulf of Mexico will
linger through Saturday, creating hazardous marine conditions.

The risk of Rip Currents will become elevated along the Gulf and
some Atlantic beaches this weekend. Surf heights along the Gulf
beaches could reach around 5 feet on Saturday.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, waterspouts, funnel
clouds, and flooding to the National Weather Service forecast office
in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

RAG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 3:43 AM EDTSmall Craft AdvisoryMFL46 hr
Oct 18, 2:52 PM EDTRip Current StatementMFLCollier49 hr
Oct 18, 5:30 PM EDTSpecial Marine WarningMFL45 min
Oct 18, 6:43 PM EDTSpecial Weather StatementMFLHendry47 min
Oct 18, 7:14 PM EDTSpecial Weather StatementMFLPalm Beach46 min
Oct 18, 7:28 PM EDTSpecial Weather StatementMFLGlades62 min
Oct 18, 7:44 PM EDTSpecial Marine WarningMFL71 min

Nearby

Coastal Flood Statements in Florida, 2019Every coastal flood statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.